Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Having high blood pressure, on clonidine. Suggest ways to lower the level?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
my blood pressure is high 180 need help. l have taking my medications
Posted Sun, 30 Jun 2013 in Hypertension and Heart Disease
Answered by Dr. Robert Galamaga 22 minutes later
Hello and thank you for sending your question.

This is a very good question and I will work on providing you with some information and recommendations.

First I would like you to tell me what medications you are currently taking. Then I can review your medications and we can talk about strategies to help control your blood pressure better.I look forward to hearing more from you.

Dr Galamaga
Above answer was peer-reviewed by
Follow-up: Having high blood pressure, on clonidine. Suggest ways to lower the level? 6 minutes later
zestoretic 20-25mg clonidine 0.1 mg but I take half
Answered by Dr. Robert Galamaga 1 hour later
Thank you for sending the followup.

In some cases it is necessary for us to use multiple medications to maintain adequate blood pressure control.

In your case it would be a good consideration to think about adding a beta blocker to your medication regimen. This will include medications such as metoprolol or atenolol. These can be started at low doses and slowly increased until your blood pressure comes under excellent control.

Please discuss this with your physician to try and optimize a good blood pressure control regimen. Also you need to make sure that your blood pressure measuring machine is accurate. Please bring this to the appointment when you see your doctor so that he can calibrate your machine or make sure that it is accurate compared to his.

Thanks again for sending a question. Please let me know if you have any additional specific concerns.

Dr Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor